Winter Storm, Mt Shasta/Western Plumas County
- When
- April 27, 1:00 AM PST to 6:00 PM PST
- Where
- Mt Shasta/Western Plumas County forecast zone
- Reported by
- Official NWS Observations
A winter storm brought five to eight inches of snow to the area.
A winter storm brought another round of snow to the area.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
A winter storm brought another round of snow to the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Apr 26, 8:35 PM PST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 935 PM PDT MON APR 26 2010 .DISCUSSION... FRONTAL RAIN BAND MOVING ONSHORE EXTRAPOLATED TO MOVE INTO WRN SHASTA CO ABOUT 06Z AND INTO THE W SLOPE SIERNEV BY AROUND 18Z OR MIDDAY TUES. THIS WINTER-LIKE WX SYSTEM HAS MORE MOISTURE TO WORK WITH THAN THE WX SYSTEM ON 4/11 AND 4/12...BY ABOUT 30% MORE MOISTURE WHEN LOOKING AT THE TPW PLUME. THE LAST WX SYSTEM WAS A GOOD WX ADVISORY SYSTEM WITH GENERALLY 4-12 INCHES OF SNOW. SINCE THIS WX SYSTEM IS OVER 40% WETTER...SNOWFALL TOTALS SHOULD BE AUGMENTED BY THAT PERCENTAGE...IF NOT HIGHER WHEN ALSO CONSIDERING THE FAVORABLE JET DYNAMICS FORECAST OVER INTERIOR NORCAL ON TUES FROM THE INDIRECT CIRCULATION OF A BROADLY CYCLONIC JET. THEREFORE...A STRONGER/WETTER WX SYSTEM IS FORECAST THAN THE PREVIOUS EVENT AND WARRANTING A WARNING FOR A HEAVY SNOWFALL EVENT. WATER VAPOR IMAGERY SHOWS A STRONG VORT MAX NEARING 40N/130W WHICH IS FORECAST TO BEGIN MOVING INLAND BY 18Z TUE. WINDS WILL CONTINUE TO VEER AHEAD OF THIS FEATURE TONIGHT WITH 700 MBS FORECAST TO INCREASE TO 55-65 KTS RESULTING IN STRONG WIND GUSTS OVER HIGHER ELEVATIONS. THE HEIGHT AND PRESSURE FALLS TO OUR N WILL ALSO RESULT IN A STRONG N TO S PRESSURE GRADIENT AND LOCALLY WINDY CONDITIONS IN THE VALLEY. THE 925 MBS WINDS INDICATE A BAND OF 40KT WINDS DEVELOPING ACROSS THE VALLEY BY 09Z TUE...DECREASING AFTER FROPA TUE AFTERNOON. THE VORT MAX WILL INCREASE UPWARD VERTICAL MOTION AS IT MOVES EWD...AND WILL ALSO PUSH THE SURFACE COLD FRONT EWD ACROSS THE AREA BY MIDDAY TUE. WINDS OVER THE AREA WILL THEN TEND TO DECREASE LATER IN THE DAY AND AND EVENING. ETA BUFKIT FORECAST SOUNDINGS FROM THIS EVENING'S RUN APPEAR TO BE MORE UNSTABLE THAN THE DAY RUN. THE PROFILES FOR THE NRN SITES...CIC/RBL/RDD SHOW A GREATER DEPTH OF INSTABILITY AND A MORE FAVORABLE WIND SHEAR PROFILE THAN THE SRN SITES FOR THE POSSIBILITY OF THUNDERSTORMS. THIS IS DUE IN PART TO THEIR PROXIMITY TO THE TRACK OF THE VORT MAX...AND THE TOPOGRAPHIC CHANNELING FROM THE STRONG ONSHORE FLOW WHICH BACKS THE LOWER LEVEL FLOW...AKA THE CHICO CONVERGENCE ZONE. THE ONSHORE FLOW ALSO RESULTS IN UNIDIRECTIONAL FLOW OVER OUR SRN SITES AND LESS OF A CHANCE OF THUNDERSTORMS OVER THE SRN SITES. WE MAY ADD THE CHANCE OF STORMS TO THE GRIDS/FORECASTS ON THE MID SHIFT. JHM .PREVIOUS DISCUSSION... UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT APPROACHING INTERIOR NORTHERN CALIFORNIA BRINGING CLOUDS...INCREASING SOUTHERLY WINDS AND COOLER TEMPERATURES THIS AFTERNOON. MOST LOCATIONS ARE 3 TO 7 DEGREES COOLER WITH THE EXCEPTION OF THE FAR NORTH INCLUDING THE NORTHERN SACRAMENTO VALLEY WHICH IS AROUND 10 TO 15 DEGREES COOLER AND MODESTO WHICH IS ABOUT A DEGREE WARMER THAN YESTERDAY. THE CLOUD COVER IS INCREASING OVER THE AREA AND WILL COVER MODESTO IN THE NEXT COUPLE OF HOURS. SOUTH TO SOUTHWEST WINDS HAVE INCREASED THIS AFTERNOON FOR THE SACRAMENTO VALLEY AND SURROUNDING MOUNTAINS TODAY. THE WINDS WILL INCREASE INTO TUESDAY MORNING WITH AROUND A 10MB MFR-SAC SURFACE PRESSURE GRADIENT 12Z-18Z TUESDAY ALONG WITH 850MB SOUTHWESTERLY WINDS AROUND 40KTS AND WITH THE FRONT. HAVE WINDS ABOVE ADVISORY CRITERIA FOR THE SIERRA WHICH IS COVERED IN A WINTER STORM WARNING. ALTHOUGH LEFT ALL OTHER LOCATIONS OUT OF A WIND ADVISORY FOR NOW WITH WINDS JUST BELOW CRITERIA. SOUTHWESTERLY WINDS WILL ALSO PROVIDE SOME OROGRAPHIC SUPPORT FOR THE SIERRA. RADAR ECHOES ALONG THE NORTHWEST CALIFORNIA COAST WITH RAIN CURRENTLY FALLING AT CRESCENT CITY AT 3 PM. THE PRECIPITATION IS EXPECTED TO SPREAD TO THE SOUTHEAST TO AROUND THE INTERSTATE 80 CORRIDOR BY AROUND SUNRISE TUESDAY MORNING AND COVERING ALL OF INTERIOR NORTHERN CALIFORNIA BY LATER TUESDAY MORNING AS THE COLD FRONT MOVES OVER THE AREA. PRECIPITATION WILL TURN SHOWERY TUESDAY NIGHT INTO WEDNESDAY BEHIND THE FRONT. COLD AIR MOVES IN BEHIND THE FRONT DROPPING SNOW LEVELS TO AROUND 4000 TO 5500 FEET TUESDAY EVENING AND DOWN TO AROUND 3000 TO 4000 FEET WEDNESDAY MORNING WITH SCATTERED SHOWERS. PRECIPITABLE WATER PLUME AROUND 1.2 INCHES WHICH IS ABOUT 175% OF NORMAL INDICATING DECENT MOISTURE WITH THIS SYSTEM. A 140KT NOSES INTO NORTHERN CALIFORNIA ON TUESDAY BRINGING GOOD UPPER LEVEL DIVERGENCE FOR PERIODS OF MODERATE TO HEAVY PRECIPITATION. THE TROUGH MOVES INTO THE GREAT BASIN BUT SOME PIECES OF ENERGY STILL MOVE THROUGH NORTHWESTERLY FLOW ON THE BACK SIDE BRINGING A THREAT OF PRECIPITATION..MAINLY TO THE MOUNTAINS OF INTERIOR NORTHERN CALIFORNIA. && .EXTENDED DISCUSSION (FRIDAY THROUGH MONDAY)...BY FRIDAY MORNING...EXTENDED MODELS PUTTING CALIFORNIA UNDER NORTHWESTERLY FLOW BETWEEN UPPER LOW DIGGING INTO THE SOUTHERN GREAT BASIN AND UPPER RIDGE BUILDING IN OVER THE EASTERN PACIFIC. ECMWF AND GFS BOTH BRINGING MOISTURE DOWN BACK SIDE OF LOW FOR PRECIP THREAT MAINLY OVER THE SIERRA CASCADE RANGE. ANY PRECIP WITH THIS WRAP AROUND TYPE MOISTURE WOULD LIKELY BE ON THE LIGHT SIDE AND QPF ESTIMATES FOR THIS TIMEFRAME ARE FAIRLY LIGHT. EXTENDED MODELS CONSISTENT IN PUSHING OFFSHORE RIDGE INLAND AND BY SATURDAY MORNING FLOW TURNS NORTHERLY AT ALL LEVELS. THEREFORE...HAVE REMOVED PRECIP THREAT FOR SATURDAY TO BEGIN EXTENDED WARMING AND DRYING PERIOD. SURFACE RIDGE FORECAST TO NOSE INTO PACIFIC NORTHWEST AND NORCAL BY SATURDAY EVENING PRODUCING A 10 PLUS MB GRADIENT FROM MFR TO SAC. WITH GOOD UPPER LEVEL SUPPORT...WILL LIKELY SEE SOME QUITE BREEZY NORTHERLY WINDS SATURDAY NIGHT INTO SUNDAY. AIRMASS CONTINUES TO WARM ON SUNDAY AS SURFACE GRADIENTS RELAX. SHOULD SEE DAYTIME HIGHS WARMING BACK TO ABOVE NORMAL FOR THIS TIME OF YEAR BY END OF NEXT WEEKEND. MODELS DIVERGE TOWARDS END OF EXTENDED PERIOD WITH 12Z GFS CONTINUING TO AMPLIFY THE RIDGE OVER THE EASTERN PACIFIC WHILE ECMWF FLATTENS RIDGE UNDER GULF OF ALASKA LOW MOVING INTO THE PACIFIC NORTHWEST. 06Z GFS CLOSER TO ECMWF AND GEM AND CONSIDERING POOR RUN TO RUN CONSISTENCY OF GFS...ECMWF AND GEM SOLUTIONS PREFERRED. IN EITHER CASE..MONDAY CURRENTLY LOOKS DRY. SMITH && .AVIATION... FRONTAL RAIN BAND MOVING ACROSS THE AREA WITH PCPN OVER THE NRN TAF SITES...AND SPREADING SEWD BY AROUND 12Z OVER THE SRN TAF SITES. VFR CIGS BECOMING WIDESPREAD MVFR CONDITIONS AFTER THESE TIMES IN THE VLY...WITH CONDITIONS LOWERING TO IFR/LIFR IN HEAVY PCPN OVER W SLOPE SIERNEV. INCREASING SOUTHERLY WINDS ALL LEVELS WITH SURFACE WINDS LATE TONIGHT AND TUESDAY SOUTHERLY TO 15-25 KTS WITH GUSTS TO 40 KTS THROUGH THE CENTRAL VALLEY AND FOOTHILLS. 700 MB WINDS INCREASING TO 55-65KTS OVER INTERIOR NORCAL ON TUE RESULTING IN STRONG GUSTS OVER HIGHER TERRAIN. && .STO WATCHES/WARNINGS/ADVISORIES... ...A WINTER STORM WARNING ABOVE 6000 FEET FROM 1 AM TONIGHT THROUGH 7 PM TUESDAY FOR WESTERN PLUMAS COUNTY AND THE LASSEN PARK AREA. ...A WINTER STORM WARNING ABOVE 6000 FEET FROM 6 AM TUESDAY THROUGH 11 PM TUESDAY NIGHT FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 345 AM PDT MON APR 26 2010 CAZ013>019-063-064-066>069-271400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 345 AM PDT MON APR 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY ANOTHER LATE SEASON PACIFIC WEATHER SYSTEM WILL BRING SHOWERS TO THE VALLEY AND PERIODS OF MODERATE TO HEAVY SNOW TO THE MOUNTAINS ON TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. * WINTER STORM WATCH.........SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
2 winter storm. Local standard time, as filed.
A winter storm brought five to eight inches of snow to the area.
A winter storm brought five to eight inches of snow to the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2010Every state in 2010This day in weather historyWarnings in California, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228094, 228091.